Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 323, NWS Shreveport, LA

August 20, 2011Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 2011, 5:25 PM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 5:25 PM CDT (22:25 UTC)
Expired
Aug 20, 2011, 6:30 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Lafayette County, AR

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 5:30 PM CDTTSTM WND DMGWaldo, ARTREES AND POWERLINES DOWN
Aug 20, 5:50 PM CDTTSTM WND DMGStamps, ARTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2238 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS54 KSHV 202225
SVRSHV
ARC027-073-202330-
/O.NEW.KSHV.SV.W.0323.110820T2225Z-110820T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...

* UNTIL 630 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BUCKNER...OR NEAR STAMPS...
  AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SMITHLAND AND VILLAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3312 9299 3325 9362 3347 9362 3345 9348
      3340 9313 3339 9311 3339 9307 3337 9298
TIME...MOT...LOC 2225Z 334DEG 8KT 3334 9345

$$

ELEVEN
1 follow-up statement
406 
WWUS54 KSHV 202259
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT SAT AUG 20 2011

ARC027-073-202330-
/O.CON.KSHV.SV.W.0323.000000T0000Z-110820T2330Z/
COLUMBIA AR-LAFAYETTE AR-
559 PM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR LAFAYETTE AND COLUMBIA COUNTIES...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR MCKAMIE...OR NEAR STAMPS...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORNELIUS...BUCKNER...SMITHLAND...MOUNT VERNON...WALDO...LAMARTINE
AND BETHEL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY HAD A HISTORY OF PRODUCING DAMAGING WINDS IN 
THE STAMPS COMMUNITY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3345 9347 3340 9320 3338 9320 3319 9331
      3325 9362 3347 9362
TIME...MOT...LOC 2259Z 262DEG 13KT 3332 9348

$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:55 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 20, 3:55 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT AUG 20 2011

.DISCUSSION...
ISOLATED CONVECTION HAS DEVELOPED ACROSS THE REGION THIS AFTERNOON...MAINLY
ALONG A WEAK SFC TROUGH WHICH LINGERS FROM SE OK INTO SW AR AND NCNTRL
LA. THIS BOUNDARY ALSO RESIDES ALONG THE HIGHER THETA-E IN
PLACE...RESULTING IN SFC BASED CAPES OF 2000-3000+ J/KG. IT HAS ALSO
RESULT IN MUCH MORE LIMITED MIXING OF DEWPOINTS THIS AFTERNOON...WITH
HEAT INDICES NEARING...OR IN SOME CASES...BRIEFLY EXCEEDING HEAT
ADVISORY CRITERIA GIVEN THE EXTREME HEATING IN PLACE. THIS CONVECTION
WILL REMAIN DIURNALLY DRIVEN...AND SHOULD WEAKEN THIS EVENING WITH THE
LOSS OF HEATING. WILL EXPAND SLIGHT CHANCE POPS THIS EVENING
AREAWIDE...BEFORE DROPPING THEM AFTER MIDNIGHT FOR ALL BUT THE NE
ZONES...AS THE SRN PLAINS UPPER RIDGE WILL BEGIN TO FLATTEN TONIGHT AS
A WEAK SHORTWAVE FROM NCNTRL AR INTO ERN IL...SHIFTS SE INTO THE MID-
SOUTH REGION.

THIS SHORTWAVE WILL SEND A WEAK COLD FRONT S INTO CNTRL OK/AR
OVERNIGHT...BUT THIS BOUNDARY SHOULD REMAIN SHALLOW ENOUGH SUCH THAT
IT WILL GET HUNG UP IN THE HIGHER TERRAIN OF THE OUACHITAS LATE. THE
NW-SE ORIENTATION OF THE RESIDUAL UPPER TROUGH AXIS WILL ALLOW FOR
VORTICITY ADVECTION TO SPILL SE AROUND THE ERN PERIPHERY OF THE
RIDGE...RESULTING IN A CONTINUED THREAT FOR ISOLATED CONVECTION
REDEVELOPING OVERNIGHT NEAR/AHEAD OF THE FRONT. THE 12Z NAM...WHICH
HAS HANDLED THE CURRENT SFC TROUGH WELL THE LAST COUPLE OF
DAYS...MAINTAINS THIS BOUNDARY OVER THE HEART OF THE FORECAST AREA
SUNDAY...WITH THE AFOREMENTIONED WEAKNESS IN THE RIDGE LINGERING IN VC
OF THIS BOUNDARY THROUGH MUCH OF THE DAY. THUS...HAVE INCLUDED ALL BUT
THE W/SW SECTIONS OF E TX WITH SLIGHT CHANCE POPS. THE 700MB RIDGE IS
PROGGED TO EASE A TAD W INTO N TX...WHICH...WHEN COMBINED WITH THE
INCREASED CLOUD COVER...SHOULD RESULT IN SLIGHTLY MODERATING
TEMPS...BUT STILL WELL IN EXCESS OF THE CENTURY MARK. WITH DEWPOINTS
NOT EXPECTED TO MIX OUT AS WELL AS PREVIOUSLY THOUGHT...HAVE EXTENDED
THE HEAT ADVISORY FOR THE ENTIRE REGION THROUGH 02Z MONDAY.

THE ADVISORY WILL LIKELY NEED TO BE EXTENDED INTO MONDAY AS WELL...AS
THE MID LEVEL RIDGE IS PROGGED TO EASE BACK E INTO EXTREME NE TX/SE
OK/SW AR. AGAIN...ISOLATED MAINLY AFTERNOON CONVECTION WILL BE
POSSIBLE AREAWIDE...BUT SHOULD REMAIN DIURNAL...AND WEAKEN DURING THE
EVENING.

THE NEXT PROGRESSIVE SHORTWAVE REMAINS PROGGED TO DROP SE ACROSS THE
MS VALLEY WEDNESDAY...ALLOWING A WEAK COLD FRONT TO DRIFT S THROUGH
THE REGION WEDNESDAY NIGHT/THURSDAY. THIS TROUGH IS EXPECTED TO EASE
THE LARGE SCALE RIDGE BACK W A BIT OVER THE ROCKIES/PLAINS...BEFORE
EXPANDING E INTO THE MID MS VALLEY. UNFORTUNATELY...LITTLE IF ANY
RAINFALL IS EXPECTED...ALTHOUGH DRIER DEWPOINTS WILL ONLY ADD TO THE
INCREASING WILDFIRE THREAT...RESULTING IN DRIER HUMIDITIES. WILL LEAVE
THE REMAINDER OF THE EXTENDED DRY...AS IT APPEARS THE RIDGE MAY EXPAND
BACK E BY NEXT WEEKEND AS THE LONG RANGE PROGS TAKE A POTENTIAL
TROPICAL CYCLONE ACROSS CUBA LATE NEXT WEEK...IMPACTING FLORIDA BY THE
WEEKEND. THUS...TRIPLE DIGIT HEAT MAY LINGER INTO NEXT WEEKEND AS
WELL...UNFORTUNATELY.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
VFR CONDITIONS TO CONTINUE UNDER PERSISTENT RIDGING THROUGH SUNDAY
AFTERNOON.  ISOLATED DEEP CONVECTION HAS JUST INITIATED OVER CENTRAL
AR...WHERE AIRMASS IS MOST UNSTABLE. FURTHER SOUTH ACROSS MUCH OF
THE CWA...SCATTERED CUMULUS HAVE BEGUN TO DEVELOP...WITH A FEW
ISOLATED TSTMS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING NEAR
SUNSET. ANY STORMS THAT DO FORM MAY CONTAIN STRONG GUSTY WINDS.
PREVAILING WIND DIRECTION TODAY WILL BE FROM THE SW...AROUND 5 KTS.
SOME MID AND UPPER LVL CLOUDS MAY ALSO INCREASE ACROSS REGION AFTER
0Z SUNDAY. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80 104  77 105  77 /  20  20  20  20  10
MLU  76 101  75 102  75 /  20  20  20  20  10
DEQ  76  99  75 103  75 /  20  20  20  20  10
TXK  80 100  76 104  77 /  20  20  20  20  10
ELD  76  99  74 102  74 /  20  20  20  20  10
TYR  81 105  80 105  80 /  20  10  10  20  10
GGG  80 105  78 105  78 /  20  10  10  20  10
LFK  76 104  76 103  76 /  20  10  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     OKZ077.

TX...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

15/07
Hazardous weather outlook, Aug 20, 11:50 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT SAT AUG 20 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-211100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1150 AM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

VERY HOT CONDITIONS WILL PERSIST THIS AFTERNOON AND EARLY EVENING WITH
HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ACROSS ALL OF THE
FOUR STATE REGION. A HEAT ADVISORY REMAINS IN EFFECT THROUGH
AT LEAST THIS EVENING. PRECAUTIONS SHOULD BE TAKEN TO PREVENT HEAT
RELATED ILLNESSES IF TIME IS SPENT OUTDOORS OR IN AN INSUFFICIENTLY
COOLED BUILDING.

ALSO...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING
WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL
REMAIN HIGH AS HUMIDITIES FALL TO 20 TO 25 PERCENT ACROSS EAST
TEXAS AND POSSIBLY NORTHWEST LOUISIANA...WITH HUMIDITIES BETWEEN 30
TO 35 PERCENT ELSEWHERE ACROSS THE REGION. WINDS MAY BE LOCALLY
GUSTY AT TIMES FROM THE SOUTHWEST ATOP VERY DRY AND HOT
GROUNDS...AND ALSO NEAR THE THUNDERSTORMS. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO GROUND
LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TEMPERATURES WILL CLIMB IN EXCESS OF 100 DEGREES EACH DAY...WITH
ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AT MOST. HEAT
INDEX VALUES WILL RISE NEAR OR IN EXCESS OF 105 DEGREES EACH DAY
AS WELL...AS THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE PERSISTS
ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. THUS...OUTDOOR
ACTIVITIES WILL BE POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE
NOT TAKEN TO PREVENT HEAT RELATED ILLNESSES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

15

In the hours before

Special weather statement, Aug 20, 3:50 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT SAT AUG 20 2011

LAZ004-202145-
CLAIBORNE-
350 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     HAYNESVILLE AND HOMER...

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HOMER...MOVING SOUTHWEST AT 5
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

VII
Local storm report, Aug 20, 3:52 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     NORPHLET                33.32N 92.66W
08/20/2011                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN IN NORPHLET AND ALONG HWY 7 NEAR 7 BROTHERS
            ROAD.

&&

19
Local storm report, Aug 20, 4:33 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     HOMER                   32.79N 93.06W
08/20/2011                   CLAIBORNE          LA   LAW ENFORCEMENT

            ROOF BLOWN OFF A BUILDING IN HOMER AND NUMEROUS TREES
            DOWN THROUGHOUT THE AREA.

&&

19
Special weather statement, Aug 20, 4:49 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT SAT AUG 20 2011

ARZ072-202215-
COLUMBIA-
449 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...

INCLUDING THE FOLLOWING LOCATIONS...
     MAGNOLIA AND VILLAGE...

AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR VILLAGE...OR 7 MILES EAST OF
MAGNOLIA. THIS STORM WAS NEARLY STATIONARY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Aug 20, 5:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT SAT AUG 20 2011

TXZ112-202245-
CASS-
500 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     ATLANTA...BIVINS...KILDARE...LINDEN...MCLEOD AND QUEEN CITY...

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF QUEEN CITY...OR 9
MILES NORTHWEST OF ATLANTA...MOVING EAST AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ELEVEN
Special weather statement, Aug 20, 5:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT SAT AUG 20 2011

ARZ059-OKZ077-TXZ097-202245-
BOWIE-LITTLE RIVER-MCCURTAIN-
502 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     FOREMAN...RICHMOND AND DE KALB...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FOREMAN. THIS
STORM WAS NEARLY STATIONARY.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:35 PM CDTSevere Thunderstorm WarningSHVUnion25 min
Aug 20, 4:25 PM CDTSevere Thunderstorm WarningSHVUnion50 min
Aug 20, 5:53 PM CDTSevere Thunderstorm WarningSHVLafayette52 min
Aug 20, 6:08 PM CDTSevere Thunderstorm WarningSHVMiller52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.